MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905); Nausea (1970)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose measuring >600 mg/dl with large urinary ketones, vomiting, nausea and abdominal pain.The patient was reportedly hospitalized and received insulin via the pump and via intravenous insulin drip.The reporter alleged an inaccurate delivery issue with the pump.Troubleshooting of the device by animas customer support revealed that basal delivery totals in total daily dose matched the active basal program total and basal history matches the active basal program settings indicating the pump was delivering accurately per the patient¿s basal program settings.During troubleshooting, animas customer support became aware that the patient was not responding to an alarm in a timely manner and this is a potential cause of the perceived inaccurate delivery issue.This complaint is being reported because the patient experienced serious injury while on insulin pump therapy associated with a training/misuse issue; troubleshooting did not confirm an inaccurate delivery issue with the pump and basal deliveries were recorded as programmed.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8105365
Report Number2531779-2018-20033
Device Sequence Number1900753
Product Code OYC
UDI-Device Identifier10840406100372
UDI-Public10840406100372
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age29 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age15 YR
Patient Weight78